Insulin Reaction/Hypoglycemia

  1. General information
    1. Abnormally low blood sugar, usually below 50 mg/dl
    2. Usually caused by insulin overdosage, too little food, nutritional and fluid imbalances from nausea and vomiting, excessive exercise
    3. Onset rapid; may develop in minutes to hours
  2. Assessment findings
    1. Headache, dizziness, difficulty with problem solving, restlessness, hunger, visual disturbances
    2. Slurred speech; alterations in gait; decreasing LOC; pallor, cold, clammy skin; diaphoresis
    3. Diagnostic test: serum glucose level 50-60 mg/dl or lower
  3. Nursing interventions
    1. Administer oral sugar in the form of candy or orange juice with sugar added if the client is alert.
    2. If the client is unconscious, administer 20-50 ml 50% dextrose IV push, or 1 mg glucagon IM, IV, or SC, as ordered.
    3. Explore with client reasons for hypoglycemia and provide additional diabetic teaching as indicated

0 comments:

OUR FACEBOOK FANPAGE

ADD US TO YOUR CIRCLE

There was an error in this gadget